SIGN UP

Statins...

Avatar Image
lilypoppyfre | 13:28 Tue 09th Jul 2013 | Body & Soul
5 Answers


I HAD BEEN TAKING STATINS FOR YEARS WITHOUT ANY SIDE EFFECTS UNTIL LAST YEAR WHEN I EXPERIENCED LOTS OF MUSCLE PAINS.....THE DOCTOR SUSPENDED THE STATINS FOR 2 MONTHS AND THE PAINS HAVE NEARLY DISAPPEARED.....HOWEVER HAVING HAD 2 STROKES 10 YEARS AGO ( AND THANKFULLY COMPLETELY RECOVERED ) , I AM AWARE THAT I SHOULD FIND AND ALTERNATIVE TO STATINS...ARE THERE ANY ? HAS ANYONE TRIED SOMETHING SUCCESSFULLY ?

MANY THANKS FOR ANY REPLIES.

Answers

1 to 5 of 5rss feed

Best Answer

No best answer has yet been selected by lilypoppyfre. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
Statins lower your blood cholesterol which is thought to "coat" the inside of certain large arteries which may then bring on a heart attack or a stroke.
Are there any other drugs that lower the cholesterol?.......No
Can diet alone control the cholesterol?........controversial.

So where do you stand?

You can either stop taking statins for good..and some doctors may advocate this OR you could try another statin.

Taking Aspirin would also reduce your chances of another stroke or heart attack.

Would I continue taking statins in your situation? Depends on your age.....i would rather live 2 or 3 years less feeling well, than live those extra years that statins MIGHT give me, but with muscular problems.

My opinion.

Talk it over with your GP.
What has your doctor suggested to replace them with? Are you on warfarin or aspirin? Whatever you take, you'll need your doctor's advice, as may depend on other medication you're taking, what you're reacting to in the statins, etc
Hi, lily...., I had the same trouble with 'statins' it's quite common. having spoken to my GP and shown her some research that was published in the Dailt Telegraph . I had a break for 3 months and she then put me on 10mg 'Ezetrol' (Ezetimibe). It's a lot more expensive than statins but does the job as well ,if not better and does not have the side effects. I have recommended this to many people and no one has stated that their GP refused to prescribe it. Well worth a word with your GP, P
puzzled.......good point.
Question Author
many thanks to Sqad, Pixie373 and Puzzled001...My doctor is open to new ideas and actively encouraged me to read about other people 's treatments.After the strokes, the consultant put me on a daily aspirin 300 and my doctor continued the prescription.....I am 75 and sole carer for my husband who has dementia, so it is very important that I keep as fit as possible....I walk my dogs an hour every morning and , until last year when it was too painful for me to do so, also went to the gym everyday...a visit that I am looking to resume shortly....

I have taken note of the medicine taken by Puzzled001 and will ask my doctor for advice.

Once again, thank you to all.

1 to 5 of 5rss feed

Do you know the answer?

Statins...

Answer Question >>